oalib
Search Results: 1 - 10 of 100 matches for " "
All listed articles are free for downloading (OA Articles)
Page 1 /100
Display every page Item
An algorithm for the Euclidean cell decomposition of a cusped strictly convex projective surface  [PDF]
Stephan Tillmann,Sampson Wong
Mathematics , 2015,
Abstract: Cooper and Long generalised Epstein and Penner's Euclidean cell decomposition of cusped hyperbolic manifolds of finite volume to non-compact strictly convex projective manifolds of finite volume. We show that Weeks' algorithm to compute this decomposition for a hyperbolic surface generalises to strictly convex projective surfaces.
A strategy for non-strictly convex transport costs and the example of ||x-y||p in R2  [PDF]
Guillaume Carlier,Luigi De Pascale,Filippo Santambrogio
Mathematics , 2009,
Abstract: This paper deals with the existence of optimal transport maps for some optimal transport problems with a convex but non strictly convex cost. We give a decomposition strategy to address this issue. As part of our strategy, we have to treat some transport problems, of independent interest, with a convex constraint on the displacement. As an illustration of our strategy, we prove existence of optimal transport maps in the case where the source measure is absolutely continuous with respect to the Lebesgue measure and the transportation cost is of the form h(||x-y||) with h strictly convex increasing and ||. || an arbitrary norm in \R2.
On the Unique Determination of Domains by the Condition of the Local Isometry of the Boundaries in the Relative Metrics  [PDF]
Anatoly P. Kopylov
Mathematics , 2015,
Abstract: The article contains the results of the author's recent investigations of rigidity problems of domains in Euclidean spaces carried out for developing a new approach to the classical problem of the unique determination of bounded closed convex surfaces [A.V.Pogorelov, Extrinsic Geometry of Convex Surfaces, AMS, Providence (1973)], rather completely presented in [A.P.Kopylov, On the unique determination of domains in Euclidean spaces, J. of Math. Sciences, 153, no.6, 869-898 (2008)]. We give a complete characterization of a plane domain $U$ with smooth boundary (i.e., the Euclidean boundary $\mathop{\rm fr}U$ of $U$ is a one-dimensional manifold of class $C^1$ without boundary) that is uniquely determined in the class of domains in $\mathbb R^2$ with smooth boundaries by the condition of the local isometry of the boundaries in the relative metrics. If $U$ is bounded then the convexity of $U$ is a necessary and sufficient condition for the unique determination of this kind in the class of all bounded plane domains with smooth boundaries. If $U$ is unbounded then its unique determination in the class of all plane domains with smooth boundaries by the condition of the local isometry of the boundaries in the relative metrics is equivalent to its strict convexity. In the last section, we consider the case of space domains. We prove a theorem on the unique determination of a strictly convex domain in $\mathbb R^n$, where $n \ge 2$, in the class of all $n$-dimensional domains by the condition of the local isometry of the Hausdorff boundaries in the relative metrics, which is a generalization of A.D.Aleksandrov's theorem on the unique determination of a strictly convex domain by the condition of the (global) isometry of the boundaries in the relative metrics.
The Koppelman-Leray Formula with Weight Factors for a Strictly Pseudoconvex Domain with Non-Smooth Boundaries on a Complex Manifold
复流形上具有非光滑边界的强拟凸域上带权因子的Koppelman-Leray公式

QIU Chun-Hui,
邱春晖

数学物理学报(A辑) , 2001,
Abstract: Using weight factors, we obtain the Koppelman-Leray formula with weight fac- tors of (p,q) differential forms for a strictly pseudoconvex domain with not necessarily smooth boundaries on a complex manifold, and give an integral representation for the solu- tion with weight factors of -equation on this domain which does not involve integral on boundary, so we can avoid complex estimates of boundary integrals. Furthermore, with the introduction of weight factors, the integral formulas with weight factors have much freedom in application.
Euclidean Maxwell Theory in the Presence of Boundaries  [PDF]
Giampiero Esposito
Physics , 1995,
Abstract: This paper describes recent progress in the analysis of relativistic gauge conditions for Euclidean Maxwell theory in the presence of boundaries. The corresponding quantum amplitudes are studied by using Faddeev-Popov formalism and zeta-function regularization, after expanding the electromagnetic potential in harmonics on the boundary 3-geometry. This leads to a semiclassical analysis of quantum amplitudes, involving transverse modes, ghost modes, coupled normal and longitudinal modes, and the decoupled normal mode of Maxwell theory. On imposing magnetic or electric boundary conditions, flat Euclidean space bounded by two concentric 3-spheres is found to give rise to gauge-invariant one-loop amplitudes, at least in the cases considered so far. However, when flat Euclidean 4-space is bounded by only one 3-sphere, one-loop amplitudes are gauge-dependent, and the agreement with the covariant formalism is only achieved on studying the Lorentz gauge. Moreover, the effects of gauge modes and ghost modes do not cancel each other exactly for problems with boundaries. Remarkably, when combined with the contribution of physical (i.e. transverse) degrees of freedom, this lack of cancellation is exactly what one needs to achieve agreement with the results of the Schwinger-DeWitt technique. The most general form of coupled eigenvalue equations resulting from arbitrary gauge-averaging functions is now under investigation.
Polyhedral approximations of strictly convex compacta  [PDF]
Maxim V. Balashov,Du?an Repov?
Mathematics , 2010, DOI: 10.1016/j.jmaa.2010.09.007
Abstract: We consider polyhedral approximations of strictly convex compacta in finite dimensional Euclidean spaces (such compacta are also uniformly convex). We obtain the best possible estimates for errors of considered approximations in the Hausdorff metric. We also obtain new estimates of an approximate algorithm for finding the convex hulls.
On the submartingale problem for reflected diffusions in domains with piecewise smooth boundaries  [PDF]
Weining Kang,Kavita Ramanan
Mathematics , 2014,
Abstract: Two frameworks that have been used to characterize reflected diffusions include stochastic differential equations with reflection and the so-called submartingale problem. We introduce a general formulation of the submartingale problem for (obliquely) reflected diffusions in domains with piecewise C^2 boundaries and piecewise continuous reflection vector fields. Under suitable assumptions, we show that well-posedness of the submartingale problem is equivalent to existence and uniqueness in law of weak solutions to the corresponding stochastic differential equation with reflection. Our result generalizes to the case of reflecting diffusions a classical result due to Stroock and Varadhan on the equivalence of well-posedness of martingale problems and well-posedness of weak solutions of stochastic differential equations in d-dimensional Euclidean space. The analysis in the case of reflected diffusions in domains with non-smooth boundaries is considerably more subtle and requires a careful analysis of the behavior of the reflected diffusion on the boundary of the domain. In particular, the equivalence can fail to hold when our assumptions are not satisfied. The equivalence we establish allows one to transfer results on reflected diffusions characterized by one approach to reflected diffusions analyzed by the other approach. As an application, we provide a characterization of stationary distributions of a large class of reflected diffusions in convex polyhedral domains.
Euclidean Maxwell Theory in the Presence of Boundaries. II  [PDF]
Giampiero Esposito,Alexander Yu. Kamenshchik,Igor V. Mishakov,Giuseppe Pollifrone
Physics , 1995, DOI: 10.1088/0264-9381/11/12/009
Abstract: Zeta-function regularization is applied to complete a recent analysis of the quantized electromagnetic field in the presence of boundaries. The quantum theory is studied by setting to zero on the boundary the magnetic field, the gauge-averaging functional and hence the Faddeev-Popov ghost field. Electric boundary conditions are also studied. On considering two gauge functionals which involve covariant derivatives of the 4-vector potential, a series of detailed calculations shows that, in the case of flat Euclidean 4-space bounded by two concentric 3-spheres, one-loop quantum amplitudes are gauge independent and their mode-by-mode evaluation agrees with the covariant formulae for such amplitudes and coincides for magnetic or electric boundary conditions. By contrast, if a single 3-sphere boundary is studied, one finds some inconsistencies, i.e. gauge dependence of the amplitudes.
Algorithms for ball hulls and ball intersections in strictly convex normed planes  [PDF]
Pedro Martín,Horst Martini
Mathematics , 2014,
Abstract: Extending results of Hershberger and Suri for the Euclidean plane, we show that ball hulls and ball intersections of sets of $n$ points in strictly convex normed planes can be constructed in $O(n \log n)$ time. In addition, we confirm that, like in the Euclidean subcase, the $2$-center problem with constrained circles can be solved also for strictly convex normed planes in $O(n^2)$ time. Some ideas for extending these results to more general types of normed planes are also presented.
Using boundaries to find smooth norms  [PDF]
Victor Bible
Mathematics , 2013, DOI: 10.4064/sm224-2-5
Abstract: The aim of this paper is to present a tool used to show that certain Banach spaces can be endowed with $C^k$ smooth equivalent norms. The hypothesis uses particular countable decompositions of certain subsets of $B_{X^*}$, namely boundaries. Of interest is that the main result unifies two quite well known results. In the final section, some new corollaries are given.
Page 1 /100
Display every page Item


Home
Copyright © 2008-2017 Open Access Library. All rights reserved.